Alert archive / Missouri / Flash Flood Warnings in 2025

Flash Flood Warning 48, NWS Springfield, MO

June 29, 2025Ozark County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 29, 2025, 5:50 PM CDT for Ozark County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2025, 5:50 PM CDT (22:50 UTC)
Expired
Jun 30, 2025, 12:00 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

County Ozark County, MO

The radar

The Springfield radar (KSGF), 126 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 9:03 PM CDTFLASH FLOOD3 Wsw Udall, MOState Highway T is closed due to flooding.
Jun 29, 9:15 PM CDTFLASH FLOODBakersfield, MOState Highway 142 is closed due to flooding.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 193 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1158 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

626 
WGUS53 KSGF 292250
FFWSGF
MOC153-300500-
/O.NEW.KSGF.FF.W.0048.250629T2250Z-250630T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
550 PM CDT Sun Jun 29 2025

The National Weather Service in Springfield has issued a

* Flash Flood Warning for...
  Ozark County in southwestern Missouri...

* Until midnight CDT tonight.

* At 550 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Gainesville, Bakersfield, Theodosia, Pontiac, Wasola, Sundown, 
  Willhoit, Hardenville, Brixey, Zanoni, Rockbridge, Noble, 
  Tecumseh, Sycamore, Isabella, Udall, Thornfield, Dora, Long Run, 
  Norfork Lake and Bull Shoals Lake.

This includes the following low water crossings...
  Pond Fork at County Road 883, Little North Fork at Haskins Ford 
  Road, Spring Creek at County Road 142, Possum Walk Creek at 
  Highway T, Little North Fork River at County Road 916, Spring 
  Creek at County Road 349 and Lick Creek at County Road 528.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

&&

LAT...LON 3668 9212 3667 9212 3666 9212 3663 9212
      3662 9212 3661 9212 3658 9212 3657 9212
      3656 9212 3652 9212 3651 9212 3650 9277
      3680 9276 3679 9211 3669 9212

FLASH FLOOD...RADAR INDICATED

$$

EW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 3:15 PM CDT, 2 hours 35 minutes earlier. Its key messages:

  • Line of storms will move south through the area this afternoon into early this evening. There is a Slight (2 of 5) Risk for severe storms with this activity today. Heavy rainfall and a localized flooding risk will also occur with this activity.
  • Severe Thunderstorm Watch is in effect until 9PM for locations along and west of Highway 65 across extreme southeastern Kansas and southwestern Missouri.
  • Additional rounds of showers and storms will move through the region tonight into Monday ahead of a cold front, but there is still uncertainty in exact timing and track of storms. Nevertheless, there is a Marginal (1 of 5) Risk for some of these storms to become severe.
  • Some mild heat relief during the middle of next week following the frontal passage before long-range forecasts suggest heat and humidity returning for the 4th of July weekend and onwards.
Area forecast discussion, Jun 29, 3:15 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
315 PM CDT Sun Jun 29 2025

.KEY MESSAGES...

- Line of storms will move south through the area this afternoon
  into early this evening. There is a Slight (2 of 5) Risk for
  severe storms with this activity today. Heavy rainfall and a
  localized flooding risk will also occur with this activity.

- Severe Thunderstorm Watch is in effect until 9PM for locations
  along and west of Highway 65 across extreme southeastern
  Kansas and southwestern Missouri.

- Additional rounds of showers and storms will move through the
  region tonight into Monday ahead of a cold front, but there is
  still uncertainty in exact timing and track of storms.
  Nevertheless, there is a Marginal (1 of 5) Risk for some of
  these storms to become severe.

- Some mild heat relief during the middle of next week following
  the frontal passage before long-range forecasts suggest heat
  and humidity returning for the 4th of July weekend and
  onwards.

&&

.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 313 PM CDT Sun Jun 29 2025

Thunderstorms occurred across portions of central Missouri
overnight into this morning, producing locally heavy rainfall.
These storms have dissipated but produced an outflow boundary
that is pushing south across south central Missouri this
afternoon and generate some scattered showers and storms. this
activity will continue for the next few hours then push off to
the south and east.

Additional storms have developed across central Kansas into
west central Missouri. These storms are forming into a cluster
and a line of storms will more south through the area this
afternoon into early this evening. An unstable air mass is in
place ahead of these storms across southeastern Kansas and
southwestern and southern Missouri. Instability is weaker across
central Missouri do to morning convection that impacted these
locations. The line of storms are expected to continue to move
south along the instability gradient across southeastern Kansas
and southwestern Missouri. Deep layer shear will not be overly
strong but given the amount of instability and Theta-E
gradients, there will be the potential for some strong to
severe wind gusts up to 50 to 60 mph with the strongest storms
within the line, mainly along and west of Highway 65 in the
better thermo. The storm flow is slow so locally heavy rainfall
will also occur with this activity. Storms will be possible east
of Highway 65, but with the weaker instability intensity should
be weaker overall but locally heavy rainfall will be possible.

This activity will move south through the area early this
evening and could see a break in the rain the rest of the
evening and tonight. There is some potential for additional
convection to develop north of the area and track south into the
area tonight into Monday morning. There are still questions on
if this activity develops and where it will track. The current
storms may limit instability some and the activity weakens as
it moves into the area or weakens prior to getting into the
area. A low level jet does develop again tonight into early
Monday and there may be enough uncapped elevated instability for
some potential for at least isolated storms to get into
portions of the area late tonight into Monday morning, but will
be dependent on exactly where storms develop to the north and
instability recovering.

An upper level shortwave trough and front will move east through
the area on Monday and additional showers and storms will
develop ahead of these features and move east across the area.
Heavy down pours will occur with the storms again but should
move off to the east fast enough to limit a widespread flooding
risk. Some gusty winds up to 50 to 60mph will be possible with
the storms especially east of Highway 65 Monday
afternoon/evening as better instability will develop with the
heating of the day.

Where sun occurs today and on Monday highs will warm into the
upper 80s to the lower 90s with heat index values in the middle
90s to around 100. Clouds from the storms will limit
temperatures across portions of the area with highs in the
lower 80s.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Issued at 313 PM CDT Sun Jun 29 2025

A slightly less humid air mass will move into the area behind
the front for Tuesday and Wednesday with highs in the middle
80s. Mainly dry conditions will occur across the area on these
day as a drier air mass and weaker instability.

The upper level ridge will build back over the region late week
into next weekend with highs return to around the 90 degree mark
and lows in the lower 70s. Heat index values in the middle 90s
to around 100 will also return to the area late week into next
weekend. With humidity values increase there will be a 10 to 30%
chance for daily showers and storms across the area, but with
the ridge build back over the area limiting the widespread
rainfall chances across the area.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1237 PM CDT Sun Jun 29 2025

An outflow boundary is currently moving south through southern
Missouri early this afternoon from morning convection that
occurred across central Missouri. A brief wind shift to the
north will occur behind the outflow but winds will return to
south to southwesterly. The outflow is generated isolated
showers and storms as it pushes south through the area.

Additional showers and thunderstorms have developed from central
Kansas into northeastern Missouri. This activity will move
south/southeast through the area and could impact the TAF sites
this afternoon into this evening. MVFR to IFR conditions will
occur with the storms. Heavy rainfall and gusty winds will be
possible with the storms this afternoon.

After the storms to the north move through the area much of the
evening hours could be dry but it is also possible for some
isolated convection to linger through the evening hours.
Additional storms will develop north of the area and move south
tonight into Monday morning. There area questions on just how
far south and the exact track of this activity. A front will
also move east through the area on Monday, both bringing
additional shower and thunderstorm chances to the area.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Wise
Hazardous weather outlook, Jun 29, 1:31 PM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
131 PM CDT Sun Jun 29 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301845-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
131 PM CDT Sun Jun 29 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Marginal hail risk.
  Slight thunderstorm wind damage risk.
  Elevated lightning risk.
  Limited excessive heat risk.
  Elevated excessive rainfall risk

DISCUSSION...

A line of showers and storms will move south through the area this
afternoon into early this evening, with the best coverage west of
Highway 65. East of Highway 65 scattered showers and storms will
continue to develop and move south through the area this
afternoon. Additional locally heavy rainfall will result in a
localized flooding risk across the area this afternoon into this
evening. A few of the stronger storms could produce hail up to
the size of pennies and wind gusts up to 50 to 60 mph.

Additional showers and thunderstorms are then possible tonight
into Monday morning. Locally heavy rainfall will again be possible
with this activity.

Heat Index values across southeast Kansas and extreme southwest
Missouri are forecast to reach the 95 to 100 range today.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Additional showers and storms will develop across portions of the
the area on Monday. There is a marginal risk for localized flash
flooding in addition to wind gusts up to 50 to 60 mph with the
storms on Monday.

Daily shower and thunderstorm chances of 10 to 30 percent will
then occur late week into the weekend.

Heat Index values between 95 and 100 then return into the
Independence Day Weekend.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation is not expected to be needed through
tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Wise

In the hours before

Local storm report, Jun 29, 5:28 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
528 PM CDT Sun Jun 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Tstm Wnd Dmg     Ash Grove               37.32N 93.58W
06/29/2025                   Greene             MO   Emergency Mngr

            Trees and power lines down across roads,
            tree down on house, Tree down on car in Ash
            Grove.

&&

TEO
Local storm report, Jun 29, 5:36 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
536 PM CDT Sun Jun 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     Tstm Wnd Dmg     2 E Battlefield         37.12N 93.33W
06/29/2025                   Greene             MO   Amateur Radio

            12 inch limbs down.

&&

TEO
Local storm report, Jun 29, 5:38 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
538 PM CDT Sun Jun 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     Tstm Wnd Dmg     Greenfield              37.41N 93.85W
06/29/2025                   Dade               MO   Amateur Radio

            In Greenfield, MO 6-8 inch to entire trees
            uprooted, a metal roof with 1/3 of roof
            gone. About from well street along 39 Hwy
            South and back east.

&&

TEO
Local storm report, Jun 29, 5:42 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
542 PM CDT Sun Jun 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Tstm Wnd Dmg     3 SW Nixa               37.02N 93.34W
06/29/2025                   Christian          MO   911 Call Center

            TREE HANGING OVER ROADWAY.

&&

TEO
Local storm report, Jun 29, 5:43 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
543 PM CDT Sun Jun 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     Tstm Wnd Gst     3 SW Walnut Shade       36.70N 93.23W
06/29/2025  M62 MPH          Taney              MO   Mesonet

            Mesonet station FW9611 Branson.

&&

TEO
Local storm report, Jun 29, 5:50 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
550 PM CDT Sun Jun 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Tstm Wnd Dmg     Battlefield             37.11N 93.37W
06/29/2025                   Greene             MO   Amateur Radio

            24 inch tree down.

&&

TEO

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:26 PM CDTSpecial Weather StatementSGFMcDonald34 min
Jun 28, 7:50 PM CDTRiver Flood WarningSGFShannon11 hr
Jun 28, 8:32 PM CDTRiver Flood WarningSGFShannon49 hr
Jun 28, 9:09 PM CDTRiver Flood WarningSGFPulaski11 hr
Jun 29, 4:12 AM CDTFlash Flood WarningSGFMiller10 hr
Jun 29, 5:40 AM CDTFlash Flood WarningSGFDent, Maries, Phelps, Pulaski6 hr
Jun 29, 6:18 AM CDTRiver Flood AdvisorySGFShannon24 hr
Jun 29, 8:28 AM CDTFlash Flood WarningSGFBenton, Miller, Morgan6 hr
Jun 29, 9:25 AM CDTRiver Flood WarningSGFPulaski34 hr
Jun 29, 1:59 PM CDTSpecial Weather StatementSGFVernon31 min
Jun 29, 2:24 PM CDTAreal Flood WarningSGFMiller20 hr
Jun 29, 2:30 PM CDTSevere Thunderstorm WarningSGFVernon45 min
Jun 29, 3:25 PM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, Vernon35 min
Jun 29, 4:00 PM CDTSevere Thunderstorm Warning Destructive damage threatSGFDade, Greene, Lawrence45 min
Jun 29, 4:25 PM CDTSevere Thunderstorm Warning Destructive damage threatSGFChristian, Greene, Stone50 min
Jun 29, 4:26 PM CDTAreal Flood AdvisorySGFBarton, Cedar, Dade, Vernon6 hr
Jun 29, 4:47 PM CDTSevere Thunderstorm Warning Considerable damage threatSGFBarry, Christian, Lawrence, Newton, Stone, Taney58 min
Jun 29, 5:03 PM CDTSevere Thunderstorm Warning Destructive damage threatSGFChristian, Douglas, Ozark, Taney, Webster, Wright57 min
Jun 29, 5:13 PM CDTAreal Flood AdvisorySGFChristian, Greene6 hr
Jun 29, 5:29 PM CDTSevere Thunderstorm WarningSGFChristian, Stone16 min
Jun 29, 5:40 PM CDTAreal Flood AdvisorySGFWebster6 hr
Jun 29, 5:56 PM CDTSevere Thunderstorm WarningSGFDouglas, Ozark, Stone, Taney49 min
Jun 29, 6:14 PM CDTSevere Thunderstorm Warning Considerable damage threatSGFDouglas, Howell, Texas, Wright46 min
Jun 29, 6:40 PM CDTAreal Flood AdvisorySGFDouglas, Howell, Texas, Wright5 hr
Jun 29, 6:56 PM CDTFlash Flood WarningSGFDouglas, Howell, Texas, Wright5 hr

Nearby

Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.